MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM
Model Number 81002
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a (b)(4) bct service technician checked out the machine at the customer site.Nothing was found during diagnostic testing.The white blood cell (wbc) detector was checked, calibrated again and the machine was found in working order.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.The wbc count is not available at this time.There was not a transfusion recipient or patient involved at the time of this incident.Therefore, no patient information is reasonably known at the time of the event.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information and corrected information.Investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that the trima device flagged to verify the product due to red blood cell (rbc) spillover and therefore produced a fail safe alarm.The service representative was unable to confirm the reported condition.While testing indicated the device was operating per manufacturer specifications; the rbc detector was proactively recalibrated.The device serial number history report indicates no further related issues have been reported for this device.One year of service history was reviewed for this device with no issues related to the reported condition identified.Root cause: the root cause of this failure was undetermined.Possible causes of the alarm for potential wbc contamination include, but are not limited to, an rbc spillover or mis-calibrated rbc detector.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8117845
Report Number1722028-2018-00314
Device Sequence Number13880688
Product Code GKT
UDI-Device Identifier05020583810020
UDI-Public05020583810020
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryDO
PMA/510(K) Number
BK150321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;